Jump to content
CrazyBoards.org

Mirtazapine (Remeron) side effects


Recommended Posts

Well, I just started Remeron (mirtazapine), 30 mg. last night. I had been on it before, and it helped somewhat. Stupid me asked the psychiatrist to add Remeron to my cocktail. In short, I could barely wake up this morning. I have muscle ticks which I never had before. Apparently, I had been grinding my teeth last night because they are so sore this morning.

Anyone else had these side effects with Remeron? Will they go away? And how long can I expect them to continue?

Link to comment
Share on other sites

Hey,

When I was on Remeron, I had really bad morning sedation as well - don't know about either of the other two things. It did go away with time, though.

Did you start with taking 30 mg right away? I'm hardly one to talk about fast titrating, because I'm mega impatient, and I always want to just zoom up to the higher dose, but it might help to start with 15 or even 7.5 mg and step up every few days. It gives your body some time to adjust. It's always a trade off between less side effects and getting to the target dose faster - just depends what's most annoying for you, I guess.

Link to comment
Share on other sites

Hey,

When I was on Remeron, I had really bad morning sedation as well - don't know about either of the other two things. It did go away with time, though.

Did you start with taking 30 mg right away? I'm hardly one to talk about fast titrating, because I'm mega impatient, and I always want to just zoom up to the higher dose, but it might help to start with 15 or even 7.5 mg and step up every few days. It gives your body some time to adjust. It's always a trade off between less side effects and getting to the target dose faster - just depends what's most annoying for you, I guess.

Hi, yes my pdoc started me right away on 30 mg dose. My previous pdoc did the same thing about 5 years ago, and he explained that at 15 mg, it really is all seratonergic and anti-histimine so its very sedating. In other words, lower doses are more sedating than higher doses. I think it is similar to Seroquel in that manner.

But I always like to titrate up very fast, but that's just me. I'd rather take all the side effects up front and get them over with than drag out the torture for weeks.

Link to comment
Share on other sites

When I was on Remeron, I really only felt sedated in the morning the day after I first took it. The rest of the days after that, I didn't really experience any sedation. That's just me and probably isn't typical. I was taking 15mg, also. That was the only side effect we had in common, so sorry I couldn't make a better response for you.

Link to comment
Share on other sites

When I was on Remeron, I really only felt sedated in the morning the day after I first took it. The rest of the days after that, I didn't really experience any sedation. That's just me and probably isn't typical. I was taking 15mg, also. That was the only side effect we had in common, so sorry I couldn't make a better response for you.

Thanks Emperor. When I took it before, I kinda remember that it didn't make me so sedated towards the end. But I was going through some heavy stuff at that time so I guess it's good that I don't remember much. But man, it does make me sedated now. I'm only now getting over the sedation, and it's nearly time to take my next dose.

Link to comment
Share on other sites

Ive never had the tics, and I have always had problems with tooth grinding, but Remeron didnt seem to make it worse. However, extreme sedation, yes. When I first started taking it (15mg) I was exhausted all day long. All I wanted to do was sleep, eat doughnuts, and go back to sleep. :) The sedation eventually went away, but it took about a month I think. I have been on it for over a year now, and it still helps me sleep, but I have no problem getting up early or staying up late.

Link to comment
Share on other sites

I don't remember the dosage I was on, but I only took it for about a week and a half. It made me extremely tired about 30 minutes after taking it. I wasn't really sedated the next day though, which was nice. I had to get off of it because I had difficulty breathing when I laid down, and it felt like my limbs were not part of my body...weird, I know. Hopefully the sedation will wear off for you. Maybe you can go down to a lower dose for a while?

Link to comment
Share on other sites

Food cravings, Avanza made me eat, i had the worst sugar cravings and i would sleep eat. I also drank coke by the 1.25 lt bottle and i hate coke but i had a dry mouth and wanted sugar. This was the drug that made me eat a tin of jam, a loaf of bread , a kilogram of cheese and bag of apples whilst sitting on the kitchen floor asleep - i woke up and had a panic attack.

Link to comment
Share on other sites

All of the side effects have pretty much subsided. I am no longer sedated during the day. But I get VERY sleepy about 1 hour after taking my nightly dose. I take it early so that I am not hung over the next day. It is possible to live through this sleepiness without hitting the bed. However, falling to sleep is much easier than it was before which is good, I suppose.

Link to comment
Share on other sites

  • 3 weeks later...

I have now been off my 60 mg Cymbalta for about 2 weeks, and my only current medication is a 15mg dose of Remeron. I was initially treated with the Cymbalta for anxiety, starting about a year ago and the remeron was added a few months ago. I moved to another state and was having difficulty adjusting (situational depression). My anxiety and depression have lifted, partially from medication, but I believe also due to making friends and settling into my new city. Realizing I don't want (and hopefully don't need) to be on antidepressants and anti-anxiety medications my whole life, I decided I have been well lately, and while coming off Cymbalta has been difficult, but not too bad compared to many others on this forum.

However, I have noticed that it is now really really hard for me to wake up in the morning, and even harder to clear my head... it seems that instead of waking up annoyingly perky and clear, I now have an hour or so of foggy brain, even with a little caffeine. After reading this, I believe that is the remeron, with out the insomniac side effects of the Cymbalta.

Does anybody have any suggestions on how to avoid this? As someone who used to be a morning person, I find this very difficult to handle. I eventually mean to come off the Remeron as well, but need to be alert and ready to go when I wake up.

Link to comment
Share on other sites

It's a bit hard to avoid, but one thing I tried with Seroquel, which has a similar effect, was taking it earlier in the evening. Of course, it was sort of trading a morning hangover for evening drowsiness, but it did help.

Link to comment
Share on other sites

I agree with tryp that taking it a little earlier in the evening might help, BUT be prepared to go to sleep within 2 hours of taking it whether you planned to or not. Another thing you could try is to ask your pdoc to increase (yes, increase!) the dosage to 30 or 45 mg. Remeron at low dosages affects mostly seratonin and histamine receptors in the brain. When you get above 30 mg, the NE component kicks in. What I'm trying to say is that you will be less sleepy on a higher dose of Remeron.

However, sleepiness is a side effect of Remeron. All you can do is try to minimize it and use lots and lots of caffeine. :devlish:

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...